MAUDE Adverse Event Report: PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY

PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY
Model Number PND6F0701058M
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-00619.
 
Event or Problem Description
The patient was undergoing a medical procedure to treat a brain embolization using neuron max 6f 088 long sheaths (neuron max) and a neuron 6f 070 delivery catheter (neuron 070).During the procedure, prior to use, the hospital staff noticed that the distal end of a neuron max was damaged and had sign of corrosion and cracks upon opening of the packaging.The damage to the neuron max was found prior to use and therefore, the neuron max was not used in the procedure.The physician then opened a new neuron max and attempted to advance the neuron 070 into the neuron max; however, resistance was encountered after advancing the neuron 070 approximately three centimeters into the new neuron max and the neuron 070 would not advance further.Therefore, the neuron max and neuron 070 were removed.The physician then advanced the neuron 070 into a non-penumbra sheath; however, the same issue occurred and the neuron 070 was therefore removed.The procedure was completed using the same sheath and another catheter.There was no report of an adverse effect to the patient.

Brand Name
NEURON DELIVERY CATHETER 070
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10040430
Report Number3005168196-2020-00620
Device Sequence Number2813340
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Model NumberPND6F0701058M
Device Catalogue NumberPND6F0701058M
Device Lot NumberF92078
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2020
Initial Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Date Report Sent to FDA01/01/2005